Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking Candesartan Cilexetil for blood pressure, Vitamin D:11.7. Suffering from stress and anxiety. Suggestions

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
Hi Doctor: I'm Male, 68, weight 78KG. Medical History: I have a Stent for the last 10 years with NO complains/issues. Recently, been through through a lot of tests including Blood, Sugar, Lipid profile, Thyroid, Urine, kidneys, Heart, ECG, Holter Monitoring (24Hrs), stress Test etc. Diagnosis revealed High Cholesterol & Thyroid, for that i'm taking Tab LIPITOR (10), Tab Aspirin (8mg), & Tab Thyroxine (5mg). No Blood Pressure at all. General Lifestyle: No Dairy or Meat products and only vegetable, fish and infrequently chicken. Lots of walk and limited water intake. Recent Problems: 1) Undiagnosed Blood Pressure: Started monitoring it for last 1 month when my BP dropped to 90/60-immediately took ELECTROLYTES after every 2 hours/glass until the BP reached around 125/75 in the next 6-8 Hrs. Monitored BP every 12 Hrs and then it started to show high readings till today in the range of 145-155/80-98. For 18 days taking Candesartan Cilexetil 8mg/day for High BP but the effect is minimal and BP starts to get HIGH from afternoon till late evening and i could feel the heat on my face and ears. Neck muscles get a little stiff too. Then at this time Captopril 25mg is taken and there is a lot of relief till the next day and also BP drops when this is taken in the rage of 100-110/65-70. 2) Potassium level: 5.44 3) Vitamin D: 11.7 2) Stress/Anxiety/depression/dizziness starts around afternoon Another opinion i'm now getting is to change my undiagnosed BP/situation medication to CONCORĀ® 2.5mg/day and leave (Candesartan Cilexetil 8mg & Captopril 25mg). Which i did take in the last 5 days and BP is much better now but PULSE dropped to 60s. I can provide numbers and reports of different tests if needed. Plz Advise many thanx
Posted Fri, 13 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Het Ram Bishnoi 2 hours later
Brief Answer: Heart disease & treatment . Detailed Answer: Hello XXXXX, Before I answer your query, let me comment on the various reports: 1. Potassium level is mild or border line high, although not a cause of concern (3.3-5.3 mmol/L is the reference range). The increase might be secondary to excessive use of electrolytes , so need not to worry. 2. Vitamin "D" , low level 11.7 ng/dl , this is a cause of concern. So take 60000 I.U./week for 12 weeks .Maintenance dose either 1000-2000 daily OR 60000 I.U./ month. 3. TSH at 5.86 mlU/mL (0.47-4.7 ) is high. You need to adjust thyroxine accordingly. If you are taking this supplement appropriately there is no cause of concern. Now main question, 10 years back they (doctors) put a STENT and I am glad that you do not have any problem untill now. As far as blood pressure is concerned, often the cause is not identified. Since you have a stent for coronary artery disease (CAD), concor, bisoprolol is a better choice. It is a potent drug for hypertension, heart failure and in patients with CAD. However it is associated with side effects that include dizziness , depression , bradycardia. Lower heart rate (bradycardia) is very common. In my opinion at the age of 68 years , erratic blood pressure with decrease heart rate is concerning. You need to investigated with E K G and ECHO to isolate the case. I would recommend you visit a Cardiologist at the earliest and sort this problem. Hope this information will be helpful for you. I will be happy to answer your follow ups Good luck to you. Dr. HET
Above answer was peer-reviewed by
Follow-up: Taking Candesartan Cilexetil for blood pressure, Vitamin D:11.7. Suffering from stress and anxiety. Suggestions 3 hours later
Than you for the reply. Normal pulse rate has always been 75 but after taking Concor it has come to around 65. I will try to get the tests that u recommended.
Answered by Dr. Het Ram Bishnoi 1 hour later
Brief Answer: Concor .Beta blockers. Detailed Answer: Hello, XXXXX. Once again , thanks for the query. Concor is good , but keep watch over pulse rate . It should not decrease below 60 beat / minute at any cost. If that occurs, you might need to stop concor. Good luck for healthy heart. Dr. HET
Above answer was peer-reviewed by
Follow-up: Taking Candesartan Cilexetil for blood pressure, Vitamin D:11.7. Suffering from stress and anxiety. Suggestions 14 hours later
hello Dr I can confirm now that Concor (2.5) continues to keep my pulse rate at 60 beat/min. If i need to change Concor with any other, would this be done instantly or do i need to leave Concor slowly and gradually? If gradually, then how much time and what would be the frequency then? Can you suggest other best alternates for Concor, keeping in view my situation? (This would be strictly for my information as i would be visiting a Cardiologist before switching) many thanks
Answered by Dr. Het Ram Bishnoi 3 hours later
Brief Answer: Concor dosage adjustment. Detailed Answer: Hello,XXXXX. Thanks for calling. As we are discussing on previous occasion I would like to advise you that concor is a most potent beta blocker and good medicine. You can withdraw VERY SLOWLY or GRADUALLY , because it may develops 'Rebound phenomena 'leading to unstable angina or M I on sudden withdrawal. SO DON'T STOP INSTANTLY. 1.25 mg dose will adjust ,so try this. In my opinion both purpose will solve . No alternative medicine and heart rate will not decrease ( not more than 60 / minute ). Hope this information will help. Further if any question I will help. Good luck. Dr.HET
Above answer was peer-reviewed by
Follow-up: Taking Candesartan Cilexetil for blood pressure, Vitamin D:11.7. Suffering from stress and anxiety. Suggestions 16 hours later
Hello Doctor Wanted to update u on my status. Pulse is now stable at 60 by using Concor 2.5 and the BP stays within the normal range of 130/80 however it has started to get high by evening with a reading of 140/90. What should i do? Concor Dosage increase may take the pulse below this understanding right? What possible solution do u have in mind to keep BP stable throughout the day and night? Many thx
Answered by Dr. Het Ram Bishnoi 7 hours later
Brief Answer: Hypertension treatment. Detailed Answer: Hello, Thanks for the query. At present BP is 130 /80 mm of Hg. In the evening it elevated up to 140 /90 mm of Hg. At this is age this is not so high B P , so not a cause of concern. Don't change medicine as concor 2.5 mg is acting very well . Pulse maintained at 60 beat / minute , B P 140 /90 mm of Hg . So after tests we will decide about any new medicine , till no change. Hope you are in good health . Good luck. Dr. HET
Above answer was peer-reviewed by
Follow-up: Taking Candesartan Cilexetil for blood pressure, Vitamin D:11.7. Suffering from stress and anxiety. Suggestions 9 hours later
Hi Dr Using Concor before breakfast now. Do you think there would be any positive effect in my case if Concor is spilt in morning and afternoon/evening out of the same 2.5 mg dose. Thanks
Answered by Dr. Het Ram Bishnoi 46 minutes later
Brief Answer: Split of tablet . Detailed Answer: Hello, XXXXX, Thanks for the query to H.C.M. Forum. You can divide the tablet in two parts and take in divided dosage without any side effect. Good luck. Dr. HET
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor